Hypercalcemia after high-dose chemoradiotherapy for refractory multiple myeloma

I. Isshiki, S. Okamoto, T. Mori, M. Kizaki, N. Takayama, R. Watanabe, Y. Ikeda

研究成果: Article

3 引用 (Scopus)

抜粋

A 43-year-old man with refractory myeloma underwent allogeneic bone marrow transplantation from his HLA-matched sibling. He was conditioned with TBI (12 Gy) followed by melphalan (140 mg/m2). Immediately after conditioning was initiated, he began complaining of severe lumbago, and the level of serum calcium rose from 2.25 to 3.34 mmol/l. However, the biochemical markers for tumor-lysis syndrome such as potassium, uric acid, and lactic dehydrogenase remained unchanged. Hydration with saline and pamidronate were started, but he developed acute renal failure requiring hemodialysis for 3 weeks. His plasma parathyroid hormone-related protein (PTHrP)-NH2-terminal (3.9 pmol/l) and serum PTHrP-C-terminal (125.0 pmol/l) levels markedly increased immediately after conditioning. These results suggested that the increased release of PTHrP from myeloma cells, which resulted from destruction of myeloma cells by conditioning, was the primary contributes to the occurrence of hypercalcemia. We should be aware of the occurrence of hypercalcemia when high-dose therapy is to be given to patients with refractory myeloma.

元の言語English
ページ(範囲)287-292
ページ数6
ジャーナルHematology
5
発行部数4
DOI
出版物ステータスPublished - 2000 1 1

    フィンガープリント

ASJC Scopus subject areas

  • Hematology

これを引用